New Topic Post Reply Printable Version
[ << Previous Thread | Next Thread >> ]

IsThereHope?
New Member


Date Joined Nov 2006
Total Posts : 10
   Posted 11/16/2006 8:17 PM (GMT -7)   
I went to my general practitioner today (I know some of you think I should go to a psychiatrist but I never really felt comfortable with them and I really like this dr. she is young and a pretty amazing person), she thinks that I might have bipolar. She said that when wellbutrin doesn't seem to work (worsens condition) like what happened to me they are often bipolar... she wrote me a script for zyprexa. Know anything about it? Anyone have any experiences with it?

She wants me to wean off of the wellbutrin and start it in a week or so, I think I might just wean for 3 days and take it next week.... I've always been one to stop drugs cold turkey and never had any physical issues from it so I think I should be fine.

I really hope that this is my saving grace. I can't wait to feel better. I just hope I don't gain weight, it can be a side effect....

els
Veteran Member


Date Joined Oct 2005
Total Posts : 4031
   Posted 11/19/2006 6:22 AM (GMT -7)   
Zyprexa is an antipsychotic medication used to treat acute manic episodes in bipolar disorder and Schizophrenia.  What worries me about your post is that you said "she thinks that I might have bipolar".  Fact of the matter is that Bipolar often times takes years to diagnosis by a Psychiatrist through analysis and behavior patterns, not just your GP saying "OK, well the antidepressants didnt work so lets try an antipsychotic".  Your moving into a very dangerous realm of medication, I understand that you like your doctor but I would seriously consider getting a second opinion here.

Elisha
Co~Mod: Depression
Moderator: Heart & Cardiovascular Disease
http://www.healingwell.com/donate


jellybean1887
Veteran Member


Date Joined May 2005
Total Posts : 1362
   Posted 11/19/2006 5:17 PM (GMT -7)   
I took Zyprexa for an eating disorder, and I had a lot of side effects.  I was getting extremely weak in the leg muscles, and I also was extremely dizzy and orthostatic, so much so that I couldn't even walk around a store, I had to use a wheelchair.  I decided that the side effects were too horrible, so I stopped taking it.  Lots of other girls on the eating disorder unit took it though with no problem, so you may not have any side effects.  I guess I should also mention that while I was on the Zyprexa, I was hyperthyroid, so I don't know how much that played a role.  I hope you feel better soon.  Take care.
"Of one thing I am certain, the body is not the measure of healing - peace is the measure. ~George Melton~"

New Topic Post Reply Printable Version
Forum Information
Currently it is Thursday, December 08, 2016 11:16 AM (GMT -7)
There are a total of 2,734,771 posts in 301,246 threads.
View Active Threads


Who's Online
This forum has 151352 registered members. Please welcome our newest member, dillon91750.
306 Guest(s), 11 Registered Member(s) are currently online.  Details
ResilienceR, Hol1979, TOOTY, tickcheckguy, 1000Daisies, Girlie, ChickNorris, fenway17, blksteeda, Old Mike, beachbum50


Follow HealingWell.com on Facebook  Follow HealingWell.com on Twitter  Follow HealingWell.com on Pinterest
Advertisement
Advertisement

©1996-2016 HealingWell.com LLC  All rights reserved.

Advertise | Privacy Policy & Disclaimer